Clavulanic Acid

Clavulanic acid is a beta-lactamase inhibitor. Beta-lactamase is secreted by bacteria, which prevents the action of Penicillin. Clavulanic acid, when given along Penicillin, blocks the action of beta-lactamase secreted by antibiotic-resistant bacteria.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What could be the small irritable pimples on the inner labia?

Query: Hi doctor, I have small pimple-like swelling on my inner labia, which developed a head and broke to release fluid. But I am not sure if it indeed was a pimple or something else, as I can still feel a little hardness and swelling in that spot. And the skin on that side of my vulva has become red and ...  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I am very sorry to hear that you have this problem, but I do not think it is something to worry about. Please do not use any chemicals or detergents or antiseptic over the area, as the area is very sensitive, and such products will cause harm rather than doing any ...  Read Full »

What causes recurrent bumps in the pubic area?

Query: Hi doctor, This query is about bumps in my pubic area. I am a 23 year old female. These bumps sometimes appear with pus and that looks like a huge pimple or skin colored bumps. They have occurred around and inside the labia from teenage time. One gynecologist told me that it might be ingrown hair, b...  Read Full »


Dr. Jyoti Gupta

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. These bumps seem to be a sign of infection. You need to take a good course of antibiotics. I suggest you tablet Augmentin Duo 1000 mg (Amoxicillin and Clavulanic acid) twice daily for five days. If there is no relief, then you may need to see a gynecologist to drain it. A...  Read Full »

Will Augmentin help in smelly ear discharge due to CSOM?

Query: Hello doctor, I have ear discharge for the past two weeks with thick and bad smell pus. I have operated CSOM (chronic suppurative otitis media) of the right ear four years ago. I feel occasional discharge and go to hospitals, but due to COVID-19, I did not go for the past six months. I am using C...  Read Full »


Dr. B Vageesh Padiyar

ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. Thanks for providing a detailed description of the problem in concern. You have developed an acute infection of the eardrum, and that is why there is severe discharge. You can consider the following treatment advice. Take a tablet containing a combination of Cefpodoxi...  Read Full »

Can rough masturbation cause a lump near the vagina?

Query: Hello doctor, I have a lump on my inner thigh near my vagina. The lump is very small, the size of half a pea, and is painless. It has been there for weeks. It is a few, maybe 2 to 3 inches from my vagina. I do not notice it unless I touch it. Touching it makes me worried that it is bad. I am young...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? I do not see any reason for you to worry. This painless structure is an enlarged lymph node. It may be 2 to 4 cm in size and will be slightly mobile, not painful, and feel firm. The area mentioned in your history and the picture (attachment removed ...  Read Full »

I injured the head of my penis during masturbation. Will it heal on its own?

Query: Hello doctor,I injured the head of my penis, during masturbation, with a toilet paper roll. The cut seems to be half a centimeter long and blood came out but the bleeding stopped almost immediately. I used water to clean it (the blood seems to be stuck there) and then Betadine. Should I see a doctor...  Read Full »


Dr. Devendra

Urologist

Answer: Hello, Welcome to icliniq.com. If bleeding has stopped it is not necessary to see a doctor. Just apply Betadine (Povidone-Iodine) as already done by you and clean with Savlon (antiseptic) solution. Avoid masturbation for five to seven days. With this management, it may bleed again. In that case, ...  Read Full »

What is the treatment for abscesses, which look like an insect bite?

Query: Hello doctor, I have two abscesses, which looks like an insect bite with a dark spot at the center. Both the abscesses are hot to touch with acute pain. One of them is filled with pus and has started to drain slowly. I have attached the photos. Please suggest some medicine.  Read Full »


Dr. Arvind Guru

General Surgeon, Surgical Gastroenterologist, Surgical Oncologist

Answer: Hi, Welcome to icliniq.com. It would not be an insect bite unless it appeared overnight. After reviewing the picture (attachment removed to protect patient identity), it looks like an infection of the hair follicle. For such a skin infection, overweight and diabetes are the risk factors. I would ...  Read Full »

What causes chronic tonsil swelling?

Query: Hi doctor, My tonsils have been swollen for almost an entire month. I have had two normal appointments for it and I am scheduled for a visit with an ENT doctor after four days. Today, my throat pain is more than it has been in the past few days and my left tonsil is significantly bigger than my righ...  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. It is obvious that your tonsil infection is not gone. Perhaps, it has been more complicated now since pain and fever is up and lymphadenopathy is shown. Retro or peritonsillar abscesses are the complications of untreated tonsillitis that may require specific treat...  Read Full »

Is it safe to take an extra dose of Panadeine after tooth removal?

Query: Hi doctor, Before 25 years, I had root canal treatment on my lower second molar. As I had a broken canal on the same tooth, it was surgically removed a few days ago. The stitches have healed, but still I have pain. The medication reduces pain, but I am worried as if I am taking an extra dose of Pa...  Read Full »


Dr. Nupur Prashant Shah

Dentist

Answer: Hi, Welcome to icliniq.com. I suggest you to take only prescribed dosage not beyond it. If still pain occurs, then I suggest Augmentin Duo 625 mg (Amoxicillin and Clavulanic acid) and Acuvin (Paracetamol) twice in a day at the interval of 12 hours for five days. Consult your doctor, discuss with h...  Read Full »

What is the itchy bump around my second toenail?

Query: Hello doctor, I have an itchy bump around the nail of one of my toes, the second one. It has happened in the past years, usually when the season gets warmer. It started about a month ago and grew into a quite itchy, sensitive and swollen area. It is now turning to purple. I tried antifungals before,...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have read your concern and examine your pictures (attachment removed to protect patient identity). It seems that you are having paronychia. Acute paronychia is a soft tissue infection around a fingernail that begins as cellulitis, but that may progress to a definite ab...  Read Full »

Why is fluid dripping from the stitches?

Query: Hi doctor, I had a C-section before a month. A few days after, it was found that the surgery site got infected with some discharge. All the stitches were removed and the site was irrigated and cleaned everyday for over a week with antibiotics. Two days ago, I went for secondary closure. A nylon thre...  Read Full »


Dr. Sweta Singh

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. From your history, it seems like you have an infection in the suture line. You will need professional daily dressing and antibiotics. Please go to a hospital and have the wound looked at and maybe a culture sent to determine the cause of infection. Meanwhile, you can do t...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.